I am a female in my mid 20's. I would consider myself to be overweight. I have always had a sensitive stomach but it seems things are getting worse. For the last couple of weeks, when I wake up in the morning, I am nauseous and feel a little dizzy/queasy. I also have been experiencing mild-diarrhea and heartburn. The sickness seems most prevalent in the morning, but i don't really feel all that well during the day or in the evenings either. Does this sound like Acid Reflux? Not sure what to think. Help! I just want to feel better. Any ideas? :(
I must disagree with SeriousSam -- I also have acid reflux/GERD and quite often am nauseated in the mornings, sometimes with accompanying heartburn (but not always). If you do have reflux/GERD, this could be from the stomach acid sloshing back up when you're laying down at night.
One thing you may want to try is to elevate the head of your bed - you can buy bed elevators at many places, such as Walmart - they usually come in a set of four, but you will only need two - for the head of your bed only. This should put you in a position that is more "friendly" to reflux, allowing the acidity of your stomach to stay down in the stomach and not coming up into the esophagus. Some people try to just elevate themselves with extra pillows in bed, but this does not usually work as well for a couple of reasons:
a) during the night, you are apt to wiggle yourself down off of the extra pillows and end up laying flat again
b) Just using extra pillows in bed quite often puts you in an even worse position for people with reflux - it basically bends you at your stomach area, which puts pressure on that area and can actually cause MORE acid to come back up.
I don't usually get the dizziness (I have sometimes when the reflux is REALLY bad) - this may be something you want to have checked out with your doctor - that could be symptom of sleep apnea (nausea can also sometimes be a symptom, although a much less common one).
Do you have any illnesses such as asthma? Are you on any medications?
I do have asthma and allergies. I take an albuterol inhaler for my asthma and allergy medication as needed. I semi-recently stopped taking my anti-depressant (Lexapro) but that has been apx 45 days ago or so. I wouldn't say anything has really changed in the last few weeks to help me pin point a possible cause. Stress is always a factor, I would say that I am moderately stressed the majority of the time (just a personality trait). I have experienced some decrease in appetite. Yesterday I only had a few bites of a salad, thats all I ate the entire day. I'm too nauseous to eat, and by the evening I'm nauseous because I haven't eaten.
Just another tidbit of info/advice - I know you're very nauseas and don't feel much like eating, however, if it is reflux/GERD that is causing your problems, sometimes NOT eating can be even worse than eating too much or the wrong things. When your stomach is empty, it's still going to produce acid and if there's nothing in your stomach for that acid to break down.
Try nibbling on something like crackers or even scrambled eggs - soup is also good - easy on the stomach, but yet gets SOMETHING in it. You don't need to eat much, just a little bit might help. I would also suggest trying to stay away from any caffeine, chocolate, spicy foods. Sometimes even just carbonated beverages, even uncaffeinated ones, can add to reflux/GERD.
I don't know about you, but I have sometimes been able to link an increase in my reflux/GERD symptoms with having had to use my albuterol inhaler - not sure why that is, but I have noticed it sometimes. Have you noticed an increase in your asthma symptoms lately?
Especially since you do have the asthma, and you've had some dizziness in the mornings, I would suggest perhaps talking to your doctor about getting a sleep oxygenation study done. It can be done in your own home - they simply send/bring you a little machine that looks like a cassette tape player with one of the O2 sensors that you will wear for a night while it constantly records your O2 levels while you're sleeping. While this test alone will not show if you have sleep apnea (you'll need to have a full sleep study done for that), it will show if your O2 levels are dropping too low at night, which can cause morning dizziness and sometimes nausea. The last time I had this test done, the only symptom I was really having was an increase in my morning nausea and a nagging morning headache. it was disoverdd that my O2 levels were dorpping into the 70's at night (WAY too low!!). I'm now on O2 at night only and it has dramatically decreased my symptoms. It IS very possible to have a low O2 reading without actually knowing it or having what you would typically consider a symptom of it such as shortness of breath.
Have you ever tried any of the PPI medications? Some of them can be purchased over the counter, such as Prilosec and now Prevacid. If you are experiencing reflux/GERD, one of these may help - however, definitely check with your doctor before starting any new medication, prescription or over the counter, to make sure it won't interfere with anything else you're taking or are being treated for.
Please keep us posted on how you're doing and what you find out!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.